MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF2314C102E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant aui stent graft system was implanted in patient for endovascular treatment of a 50 mm abdominal aortic aneurysm.Calcification was noted.It was reported during the index procedure after the aui stent and extension limb was deployed successfully the final angiogram identified a significant type ia or type iii endoleak.As there was some room to extend an aortic cuff was deployed.A repeat angiogram was performed however the endoleak was still present with no improvement noted.A reliant balloon was then inflated in the proximal attachment with the pigtail in the body of the graft.Another angiogram was completed which confirmed the endoleak was a type iiib.A 24 mm limb extension was used to bridge the proximal attachment to the limb excluding the suspect area of the type iiib endoleak.Per the physician the cause of the type iiib endoleak cannot be determined but commented that there appeared to be a breach in the mid graft body that the calcified anatomy may have contributed to.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported endoleak seen immediately following implant was confirmed; however, the exact cause/source of the endoleak could not be determined from the still films returned.Lack of returned cines did not allow for a comprehensive assessment of the endoleak.Analysis of the returned films did not reveal any out of specification stent graft integrity issues.A type iii fabric endoleak cannot be ruled out; this may have been caused by implanting within calcified anatomy.This may also have been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this possible type iv endoleak.Additional information: the proximal aortic neck diameter measured 18mm with a length of 49mm.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9138808
Report Number9612164-2019-04163
Device Sequence Number11524635
Product Code MIH
UDI-Device Identifier00643169232556
UDI-Public00643169232556
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Model NumberETUF2314C102E
Device Catalogue NumberETUF2314C102E
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR